Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Weakness, shortness of breath, sore shoulder after blood transfusion, cramping, headache

I was just in the emergency room two weeks ago for lightheadedness , weak, uterine cramps (tightening like braxton hicks but not pregnant) and nausea. My hemoglobin was 8.4. They released me saying I was very anemic and gave me iron supplements . I returned two days later and hemoglobin dropped to 8. I was admitted and I had one pint of blood transfused and that seemed to help a bit. They did a CT scan and ultrasound. Maybe an ovarian cyst but liver fine, kidney fine, no ulcer or diverticulitis . It is two weeks later. I have been eating a high iron diet consisting of beets, red meat, raisins, spinach and other foods in addition to a supplement, vitamin c and b12. I am taking this seriously. However, I am still feeling weak when I do even very little activity. Just not my old self. Shortness of breath, my upper arm/shoulder has been sore since the transfusion and hurts when I lift my arm. I occasionally have the tightening/cramping still and just overall not much energy and BAD headaches. It was recommended (since the gyn and gastroenterologist didn t find anything) that perhaps I see a hematologist? Is it normal to still feel this way after being diagnosed with anemia? I understand it takes weeks to recuperate. If you could shed some light on my condition, that would be great. Thank you. Laurie
Asked On : Mon, 8 Oct 2012
Answers:  1 Views:  351
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
Thanks for your query

i can feel your concerns
These are all symptoms of anaemia

yes,you are takes weeks to be better.

i advise you to continue with your supplements and improved diet.

be a little will get better in few weeks.
it will take time to build up your stores and to improve your energy levels
be in close contact with your doctor
moniter your haemoglobin after 2 weeks after taking supplements

wishing you good health
i am available for your help
Answered: Mon, 8 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor